Alert archive / Ohio / River Flood Warnings in 2020
River Flood Warning 35, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at Apr 8, 2020, 9:49 PM EDT for Trumbull County, Ohio. It was in force for 8 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 8, 2020, 9:49 PM EDT (01:49 UTC)
- Expired
- Apr 9, 2020, 6:14 AM EDT
- In force
- 8 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
County Trumbull County, OH
The radar
The Cleveland radar (KCLE), 77 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Eagle Creek (Trumbull Co) at Phalanx Station (PHAO1). The gauge peaked at 9.99 ft at Apr 9, 2020, 12:00 AM EDT.
- Action stage
- 8 ft
- Minor stage
- 9.5 ft
- Moderate stage
- 13.5 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03093000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
761
WGUS41 KCLE 090149
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Cleveland OH
949 PM EDT Wed Apr 8 2020
...The National Weather Service in Cleveland has issued a flood
warning for the following rivers in Ohio...
Eagle Creek At Phalanx Station
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC155-090948-
/O.NEW.KCLE.FL.W.0035.200409T0149Z-000000T0000Z/
/PHAO1.1.ER.200408T2345Z.200409T0100Z.000000T0000Z.UU/
949 PM EDT Wed Apr 8 2020
The National Weather Service in Cleveland has issued a
* Flood Warning for
The Eagle Creek At Phalanx Station
* until further notice.
* At 9 PM the stage was 9.7 feet.
* Minor flooding is occurring.
* Flood stage is 9.5 feet.
* At 9.5 feet...Barclay Messerly Road south of the Warren Airport in
Braceville floods. Knowlton Road will be threatened.
&&
LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
4124 8095 4125 8100
$$2 follow-up statements
819
WGUS81 KCLE 090232
FLSCLE
Flood Statement
National Weather Service Cleveland OH
1032 PM EDT Wed Apr 8 2020
...The flood warning continues for the following rivers in Ohio...
Eagle Creek At Phalanx Station
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC155-091031-
/O.EXT.KCLE.FL.W.0035.000000T0000Z-200409T1400Z/
/PHAO1.1.ER.200408T2345Z.200409T0200Z.200409T0800Z.UU/
1032 PM EDT Wed Apr 8 2020
The flood warning continues for
The Eagle Creek At Phalanx Station
* until Thursday morning...or until the warning is cancelled.
* At 10:00 PM Wednesday the stage was 9.9 feet
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 9.5 feet
* Forecast...the river will fall to below flood stage by
Thursday morning.
* At 9.5 feet...Barclay Messerly Road south of the Warren Airport in
Braceville floods. Knowlton Road will be threatened.
&&
LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
4124 8095 4125 8100
$$825
WGUS81 KCLE 091014
FLSCLE
Flood Statement
National Weather Service Cleveland OH
614 AM EDT Thu Apr 9 2020
...The flood warning is cancelled for the following rivers in Ohio...
Eagle Creek At Phalanx Station
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC155-091044-
/O.CAN.KCLE.FL.W.0035.000000T0000Z-200409T1400Z/
/PHAO1.1.ER.200408T2345Z.200409T0500Z.200409T0851Z.UU/
614 AM EDT Thu Apr 9 2020
The flood warning is cancelled for
The Eagle Creek At Phalanx Station.
* At 6:00 AM Thursday the stage was...9.2 feet and falling.
* Flood stage is 9.5 feet.
&&
LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
4124 8095 4125 8100
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Apr 8, 7:58 PM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, Apr 8, 7:58 PM EDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
758 PM EDT Wed Apr 8 2020
...00z Aviation Forecast Update...
.SYNOPSIS...
Low pressure over northern Ontario will force a cold front
across the area tonight. As this low moves east to the New
England states and deepens, a residual trough of low pressure
will linger over the area through Friday. High pressure will
move slowly east toward the area Saturday. Low pressure will
develop over the central Plains Sunday and will move northeast
toward the Great Lakes region for next week.
&&
.NEAR TERM /THROUGH THURSDAY NIGHT/...
.UPDATE...Most of the forecast for today remains valid. Just
freshened POPs, QPF, and sensible weather grids to better
reflect observed trends and the latest consensus of short-term
model guidance. Expect scattered showers and isolated
thunderstorms to overspread our CWA from west to east more
gradually this evening as a surface cold front and a shortwave
disturbance approach from the west.
.PREVIOUS DISCUSSION...An upper level low pressure system will
dive southeast through the Canadian Prairies and rotate an upper
level trough into the local area by tomorrow morning. The upper
level trough will move east to the eastern seaboard by Thursday
night as the upper level low settles into Maine. This upper
level feature will force a surface low pressure to move
southeast toward Maine as well where it will rapidly intensify.
A cold front associated with this storm system will move east
across the area tonight. The combination of the cold front and
upper level trough and associated PVA, can't rule out a chance
for a few rumbles of thunder embedded in showers. A fairly good
swath of moisture will be associated with the cold front as it
moves through the area to support the showers. Cold air
advection will take place behind the front Thursday and Thursday
night. As the surface low pressure intensifies northeast of the
area, the gradient will begin to tighten up over the local area
resulting in increasing winds across the forecast area. Some
gusts will push into the 30 to 40 MPH range; especially by
Thursday evening. As cold air advection begins to take place
tonight after fropa, looking at low temperatures tonight in the
lower 40s and highs in the upper 40s across much of the area and
lower to middle 40s along the lakeshore and extreme northeast.
Then, low temperatures in the lower to middle 30s across the
area expected tomorrow night.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
An upper level trough will move well east of the area Friday as
a fast moving upper level ridge begins to build into the area in
the mean flow. The upper level ridge will amplify with time by
Saturday night as it arrives over the eastern quarter of the
United States. The ridging will be in response to an upper level
trough diving into the Plains states during this period. Deep
surface low pressure will slowly pull out to the east and keep
gradient fairly tight across the forecast area through Friday.
Winds will remain on the gusty side during this time period but
eventually will begin to diminish Friday night into Saturday.
Troughiness associated with the low pressure system will wrap
around the low into the area Friday and could extend some
moisture west into the eastern portions of the forecast area.
Surface high pressure will build east across the area Saturday
and bring a brief period of fair weather. Cold air advection
will continue through much of the period in the cyclonic flow
with a range of temperatures in the middle 30s east to middle
40s west Friday and upper 20s to lower 30s for lows Friday
night. Some slight warming will take place Saturday as the high
pressure center moves east and temperatures will climb back
toward the 50s Saturday followed by lows in the west Saturday
night in the middle 40s west to lower 30s east.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Rather active pattern shaping up as we head into the early part
of next week. Broad upper level trough will dive deep into the
central Plains states by Sunday and cause amplification of the
upper level ridge over the eastern half of the country. The
ridge is expected to lift north into eastern Ontario, Canada and
Quebec by Monday as troughiness undercuts the ridge into the
eastern seaboard. A weak low pressure system over the Oklahoma
Panhandle will round the bend and head northeast toward the
area. If the upper level trough becomes negatively tilted as
expected while undercutting the upper level ridge, indications
are that the surface low could bomb out as it moves northeast
toward the area by early next week. Once again winds will become
a factor with this system and expecting gusty winds with the
system. Warm air advection will take place Sunday pumping
temperatures back into the lower 60s across the area. Overnight
lows Sunday night will drop into the middle and upper 40s Sunday
night. Cold air advection will take place during the first half
of next week as the storm system tracks northeast of the area.
Due to the strength of the system and wrap around moisture
expected, can't rule out a shower through much of the forecast
period after the initial frontal passage where the best chance
will occur.
&&
.AVIATION /00Z Thursday THROUGH Monday/...
VFR conditions are being seen and observed across northern Ohio
and northwest Pennsylvania this evening. A mid level disturbance
and cold front will move across the region late tonight into
early Thursday morning. We will see MVFR ceilings returning late
tonight through Thursday morning with a VFR ceilings coming back
by Thursday afternoon. Winds this evening will be light and
variable to a light southwest winds 5 to 10 knots ahead of the
frontal passage. Winds will quickly shift from the west-
northwest behind the front early Thursday morning and increase.
Winds will be 15 to 20 knots with gusts easily up to 35 knots at
times much of the day Thursday. There will be scattered light
rain showers and isolated thunderstorms possible with the
frontal passage later tonight. The window of any showers or
isolated storm to impact TAF sites will be limited to a 2 or 3
hour window mentioned in TEMPO groups.
.OUTLOOK...Non-VFR again possible late Thursday into Friday and
again Saturday night into Sunday night.
&&
.MARINE...
Winds will be cranking up tonight as low pressure forces a
strong cold front east across the lake tonight. Expecting small
craft advisories to start up late tonight and continue through
late Friday night when winds diminish. Surface high will build
east toward the area Saturday allowing gradient to weaken and
diminish winds. Generally light southerly component winds
expected Sunday into Monday morning. However, winds will
increase dramatically again Monday afternoon and will likely
need another small craft advisory.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory from 4 AM Thursday to 4 AM EDT Saturday
for LEZ145>148.
Small Craft Advisory from 7 AM Thursday to 4 AM EDT Saturday
for LEZ149.
Small Craft Advisory from 2 AM Thursday to 4 AM EDT Saturday
for LEZ142>144.
&&
SYNOPSIS...Lombardy
NEAR TERM...Jaszka/Lombardy
SHORT TERM...Lombardy
LONG TERM...Lombardy
AVIATION...Griffin
MARINE...LombardyHazardous weather outlook, Apr 8, 4:09 AM EDT, 17 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 409 AM EDT Wed Apr 8 2020 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-090815- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 409 AM EDT Wed Apr 8 2020 This Hazardous Weather Outlook is for central Lake Erie, eastern Lake Erie, western Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Apr 8, 4:53 PM EDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
453 PM EDT WED APR 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1152 PM TORNADO 1 N BARBERTON 41.03N 81.60W
04/07/2020 SUMMIT OH NWS STORM SURVEY
THE NWS STORM SURVEY TEAM FOUND AN EF-1
TORNADO TOUCHED DOWN NEAR BARBERTON AND
TRACKED SOUTHEAST TOWARDS GREEN. THE MAX
ESTIMATED WINDS WERE UP TO 90 MPH WITH A
PATH LENGTH OF ABOUT 8 MILES AND WIDTH OF
100 YARDS. THE SURVEY TEAM IS STILL
CONDUCTING THIS SURVEY AND ADDITIONAL
DETAILS WILL BE ADDED TO THE PNS FOR THIS
TORNADO THIS EVENING.
&&
MGThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 9:50 PM EDT | Special Weather Statement | CLE | Hancock, Lucas, Sandusky, Seneca, Wood, Wyandot | 40 min |
| Apr 9, 1:03 PM EDT | Special Weather Statement | CLE | Ashland | 27 min |
| Apr 9, 1:13 PM EDT | Special Weather Statement | CLE | Erie | 32 min |
| Apr 9, 2:13 PM EDT | Special Weather Statement | CLE | Cuyahoga | 47 min |
| Apr 9, 3:16 PM EDT | Special Weather Statement | CLE | Geauga | 44 min |
| Apr 9, 7:47 PM EDT | Low Water Advisory | CLE | 3 hr |
Nearby
River Flood Warnings in Ohio, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.